Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 1:17 PM EDT for 5 counties in Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 5, 2012, 2:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS53 KJKL 051717
SVRJKL
KYC011-069-165-173-205-051800-
/O.NEW.KJKL.SV.W.0124.120705T1717Z-120705T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
117 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 200 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WYOMING...OR 5 MILES NORTHEAST OF OWINGSVILLE...AND MOVING SOUTH AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...MOUNT STERLING...SLATE VALLEY...RAMEY...CRAIGS...
MOORE'S FERRY...JUDY...PEASTICKS...FLAT CREEK...STOOPS...
SIDEVIEW...MARSHALL...POLKSVILLE...BLUESTONE...FREESTONE...
FARMERS...BOURBON FURNACE...MIDLAND...GRASSY LICK AND KENDALL
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3827 8347 3798 8344 3793 8396 3812 8409
3827 8388
TIME...MOT...LOC 1717Z 353DEG 11KT 3819 8370
WIND...HAIL 60MPH 1.00IN
$$
ABE2 follow-up statements
678
WWUS53 KJKL 051729
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
129 PM EDT THU JUL 5 2012
KYC011-069-165-173-205-051800-
/O.CON.KJKL.SV.W.0124.000000T0000Z-120705T1800Z/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
129 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL FLEMING...BATH...SOUTHWESTERN ROWAN...MONTGOMERY AND NORTHERN
MENIFEE COUNTIES UNTIL 200 PM EDT...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEASTICKS...OR NEAR OWINGSVILLE...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...MOUNT STERLING...STOOPS...SIDEVIEW...MARSHALL...
POLKSVILLE...BLUESTONE...FREESTONE...FARMERS...BOURBON FURNACE...
MIDLAND...GRASSY LICK...KENDALL SPRINGS...EWINGTON...STEPSTONE...
OLYMPIA...PRESTON...CROOKS...HOWARDS MILL AND COGSWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3821 8396 3823 8348 3798 8344 3793 8396
3812 8409
TIME...MOT...LOC 1729Z 353DEG 11KT 3815 8369
WIND...HAIL 60MPH 1.00IN
$$534
WWUS53 KJKL 051756
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
156 PM EDT THU JUL 5 2012
KYC011-069-165-173-205-051806-
/O.EXP.KJKL.SV.W.0124.000000T0000Z-120705T1800Z/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
156 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
FLEMING...BATH...SOUTHWESTERN ROWAN...MONTGOMERY AND NORTHERN MENIFEE
COUNTIES WILL EXPIRE AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.
LAT...LON 3821 8396 3823 8348 3798 8344 3793 8396
3812 8409
TIME...MOT...LOC 1756Z 353DEG 11KT 3807 8368
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:11 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 5, 1:11 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 111 PM EDT THU JUL 5 2012 .UPDATE... ISSUED AT 111 PM EDT THU JUL 5 2012 ACTIVITY HAS QUICKLY PICKED UP AHEAD AND ALONG THE LEADING EDGE OF THE COLD POOL DROPPING IN FROM THE NORTH. LOTS OF ACTIVITY DEVELOPING AND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AS IT DROPS SOUTHWARD ACROSS THE AREA. LOTS OF INSTABILITY TO TAP INTO WITH SBCAPE AROUND 5000 J/KG. THUS...LOOK FOR DAMAGING WINDS AS THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. HRRR HAS MUCH OF THE ACTIVITY EXITING TO OUR SOUTH AROUND 6 PM THIS EVENING WHICH SEEMS REASONABLE AT THE CURRENT SPEED OF THE OUTFLOW BOUNDARY. UPDATE ISSUED AT 1157 AM EDT THU JUL 5 2012 OUTFLOW BOUNDARY CONTINUES TO DROP SOUTH AND IS NOW BEGINNING TO PUSH INTO FAR NORTHERN KENTUCKY. THE BOUNDARY HAS TURNED QUITE ACTIVE TO THE EAST CLOSE TO CHARLESTON...BUT HAS NOT YET TURNED ACTIVE FURTHER TO THE WEST. HOWEVER...WITH 5000J/KG OF SBCAPE DEVELOPING...I EXPECT TO SEE SOME EXPANSION TO THE WEST ALONG THIS LINE AS WE HEAD THROUGH THE AFTERNOON. GIVEN THE THREAT...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 7 PM TONIGHT FOR AREA MAINLY TO THE EAST OF I-75. PEOPLE WITH OUTDOOR PLANS SHOULD STAY TUNED TO THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE ACTION. HAVE ALSO INCREASED POPS TO LIKELY FOR THE AREA THIS AFTERNOON AS MOST AREAS SHOULD SEE SOME PRECIPITATION. UPDATE ISSUED AT 924 AM EDT THU JUL 5 2012 MCS DEVELOPED OVER SOUTHERN MICHIGAN EARLY THIS MORNING AND HAS WEAKENED AS IT TRACKED SOUTH INTO NORTHERN AND CENTRAL OHIO. HOWEVER...THIS SYSTEM HAS DEVELOPED A COLD POOL AND MCV WHICH WILL CONTINUE TRACKING SOUTH INTO THIS AFTERNOON AND EVENING. AFTER THE INVERSION BREAKS THIS MORNING...SBCAPE WILL SURGE TO AT LEAST 4000 J/KG AN POTENTIALLY HIGHER. WITH THE MCV DROPPING SOUTH DURING THE PEAK HEATING...WE SHOULD SEE PRETTY DECENT SHOWER AND THUNDERSTORM DEVELOPMENT. THIS IS CERTAINLY SUPPORTED BY THE HRRR AND RUC. THUS...HAVE INCREASED POPS TO AROUND 40 ACROSS EASTERN KENTUCKY AND MAY NEED TO GO EVEN HIGHER...BUT WILL WAIT TO SEE HOW THE MCV DEVELOPS UPSTREAM BEFORE JUMPING ON BOARD COMPLETELY. REGARDLESS...MUCH LIKE THE PAST FEW DAYS...ANY OUTFLOW BOUNDARIES WILL EASILY BE CAPABLE OF 40 MPH WINDS AND NEAR THE STRONGER THUNDERSTORMS WINDS COULD REACH 60 MPH. THUS...THE MAIN THREAT WILL BE DAMAGING WINDS. A FEW MORE ORGANIZED STORMS WILL BE CAPABLE OF HAIL...BUT I EXPECT THE MAIN THREAT TO BE DAMAGING WINDS. FORECAST HAS BEEN UPDATED TO REFLECT ALL OF THESE CHANGES. DEPENDING ON HOW FAST CONVECTION DEVELOPS TODAY...THAT COULD PUT OUR HIGHS A TAD LOWER THAN CURRENTLY FORECAST. BUT FOR NOW WILL STICK CLOSE TO OUR PREVIOUS FORECAST AND WAIT TO SEE HOW THINGS DEVELOP. UPDATE ISSUED AT 640 AM EDT THU JUL 5 2012 MAINLY FRESHENED UP THE GRIDS TO ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 HEAT WILL CONTINUE TO BE THE MAIN STORY AS THE CENTRAL CONUS UPPER LEVEL RIDGE EXPANDS MORE INTO THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. RECORD HIGHS WILL GET SQUASHED TODAY THROUGH SATURDAY WITH READINGS RANGING IN THE 95 TO 100 DEGREE RANGE FOR MOST LOCATIONS. WE HAD A FEW SPOTS EVEN IN THE EAST CREEP TO OVER A 100 DEGREE HEAT INDICES YESTERDAY...AND SINCE TEMPERATURES WILL GENERALLY BE A DEGREE OR SO WARMER TODAY AND AGAIN ON FRIDAY...HAVE GONE AHEAD AND EXPANDED THE HEAT ADVISORY FOR THE REST OF THE AREA. HAVE ALSO EXTENDED THE ADVISORY THROUGH SATURDAY...AS READINGS LOOK TO BE SIMILAR TO FRIDAY...WITH HEAT INDICES GENERALLY PEAKING IN THE 100 TO 105 DEGREE RANGE...WITH SLIGHTLY HIGHER VALUES TOWARDS THE BLUEGRASS AND WEST OF I-75. THE CONVECTIVE TRENDS CONTINUE TO BE CHALLENGING THROUGH THE SHORT TERM...HOWEVER GIVEN THE MORE LIMITED COVERAGE THAT OCCURRED YESTERDAY AND THE LACK OF DEEPER MOISTURE AS WELL QUESTIONABLE TRIGGERS THROUGH FRIDAY...ITS HARD TO REALLY ADVERTISE MORE THAN ISOLATED POPS...SO HAVE STUCK WITH THIS IDEA FROM THE INHERITED FORECAST. THE NAM HAS BEEN PLAYING UP A POTENTIAL MCS FOR TONIGHT...HOWEVER GIVEN THE POOR CONVECTIVE INITIALIZATION...THERE IS NOT MUCH CONFIDENCE IN THIS SCENARIO AT THIS TIME. FOR TEMPERATURES...PRETTY MUCH ADDED A DEGREE OR SO FROM THE HIGHS THAT WERE ACHIEVED ON WEDNESDAY FOR TODAY...AND THEN ANOTHER DEGREE FOR FRIDAY. LOWS TONIGHT WILL GENERALLY BE BETWEEN 70 AND 75...WITH A FEW SHELTERED VALLEYS DIPPING INTO THE UPPER 60S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 FOR THE EXTENDED THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE RENEWED UPPER RIDGE OVER THE MID SECTION OF THE NATION WILL BE SHUNTED WESTWARD AND WEAKENED BY TROUGHING TO THE NORTHEAST STARTING DURING THE LATTER PART OF THE WEEKEND. HEIGHTS WILL FALL THROUGH EAST KENTUCKY BEGINNING ON SUNDAY AND CONTINUE INTO TUESDAY WHEN THE NORTHEAST TROUGH AXIS PASSES THROUGH THE REGION ACCOMPANIED BY AT LEAST SOME SHORTWAVE ENERGY. FOR WEDNESDAY...BOTH THE GFS AND LATEST ECMWF HAVE PARKED A MINIMA OF HEIGHTS OVER EAST KENTUCKY IN RESPONSE TO RIDGING BUILDING OVER THE WEST. THIS APPEARS TO BE THE CLEAR PATTERN CHANGE THAT WE HAVE BEEN WAITING AND HOPING FOR AND WILL BREAK THE HEAT WAVE. SEVERAL RUNS IN A ROW HAVE CONFIRMED THE BREAKDOWN AND RETREAT OF THE RIDGE SO CONFIDENCE IS PRETTY GOOD THAT WE CAN TALK SERIOUSLY ABOUT TEMPERATURES RETURNING TO SEASONAL NORMALS BEFORE TOO LONG INTO THE START OF NEXT WEEK. SENSIBLE WEATHER WILL FEATURE ANOTHER VERY WARM DAY OR TWO OVER THE WEEKEND WITH UPPER RIDGING LIKELY KEEPING ANY CONVECTION AT BAY ON SATURDAY WITH A BIT HIGHER PCPN POTENTIAL ANTICIPATED FOR SUNDAY AS HEIGHTS FALL ALOFT AND A WAVY SFC BOUNDARY CREEPS CLOSER FROM THE NORTH. IT IS THIS BOUNDARY THAT HAS BEEN IN MOST DISPUTE AMONG THE MODELS THESE PAST SEVERAL RUNS WITH THE GFS AND GEM PUSHING ITO SOUTH INTO...AN IN SOME CASES THROUGH...KENTUCKY AS EARLY AS SUNDAY EVENING. THE NEW...AND PREFERRED...ECMWF WILL SAG THIS FRONT INTO OUR PART OF THE STATE ON MONDAY PROPER AND HOLD IT THERE AS A PRIME WEATHER FACTOR INTO TUESDAY. LATER ON FOR WEDNESDAY...IT FORMS A WAVE ON THE BOUNDARY OVER EAST KENTUCKY THAT...SHOULD THIS OCCUR... WILL CERTAINLY HEARTEN OUR HOPES FOR DROUGHT MITIGATING RAINS. HAVE NOT BOUGHT TOTALLY INTO THIS SCENARIO AS OF YET...BUT DID GUIDE THE GRIDS TOWARDS IT IN CONJUNCTION WITH THE CR POPULATION SCRIPT STARTING POINT. BY THE START OF THE NEW WEEK WE SHOULD BE LOOKING AT TEMPERATURES CLOSER TO NORMAL AND A RETURN OF DECENT CHANCES OF CONVECTION AND MUCH NEEDED RAINFALL. THE GRID LOAD CAME IN AS A PRETTY GOOD AMALGAM OF THE ECMWF AND GFS SO ONLY HAD TO TWEAK THE POPS A TAD EACH DAY TO TILT THE SCALE MORE TOWARD THE OVERSEAS MODEL AND ALSO ENHANCE THE DIURNAL NATURE OF THE POPS. IN ADDITION...MADE SOME FINE TUNE ADJUSTMENTS TO THE LOW TEMPERATURES EACH NIGHT TO ACCOUNT FOR SOME TERRAN DETAILS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 640 AM EDT THU JUL 5 2012 EXPECT VFR CONDITIONS TO REIGN ACROSS THE AREA THE MAJORITY OF THE TIME. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON...HOWEVER WITH THE LIMITED AREAL COVERAGE...WILL CONTINUE TO LEAVE OUT THE MENTION IN THE TAFS. WINDS WILL BE LIGHT AND VARIABLE THROUGH THE MID-MORNING...BEFORE ENGAGING OUT OF THE NORTHWEST BETWEEN 5 AND 8 KTS DURING THE DAY...AND THEN DIMINISHING TOWARDS DUSK. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...GEOGERIAN LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 5, 11:47 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1147 AM EDT THU JUL 5 2012 KYZ044-050>052-058>060-069-080-085>088-104-106>120-061200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-LAUREL- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1147 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-079-083-084-061200- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 1147 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
In the hours before
Special weather statement, Jul 5, 12:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1238 PM EDT THU JUL 5 2012 KYZ060-106-108-112-051715- MENIFEE-MORGAN-WOLFE-BREATHITT- 1238 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN MENIFEE... SOUTHWESTERN MORGAN... CENTRAL WOLFE AND NORTH CENTRAL BREATHITT. AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EZEL...OR 9 MILES WEST OF WEST LIBERTY...MOVING SOUTH AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MURPHYFORK AROUND 1245 PM EDT...HAZEL GREEN AROUND 1250 PM EDT...TRENT AROUND 1255 PM EDT...STILLWATER AROUND 100 PM EDT...LANDSAW AROUND 105 PM EDT... RESIDENTS SHOULD EXPECT GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
Special weather statement, Jul 5, 1:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 104 PM EDT THU JUL 5 2012 KYZ044-050>052-059-060-051730- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-FLEMING- 104 PM EDT THU JUL 5 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT THURSDAY AFTERNOON... NORTHERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... SOUTHWESTERN ROWAN... BATH AND SOUTHEASTERN FLEMING. AT 104 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR JUDY...OR 6 MILES NORTH OF MOUNT STERLING...MOVING SOUTH AT 15 MPH. RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
Special weather statement, Jul 5, 1:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 114 PM EDT THU JUL 5 2012 KYZ058-069-111-114-051800- ESTILL-JACKSON-OWSLEY-LEE- 114 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT THURSDAY AFTERNOON... NORTHEASTERN JACKSON... OWSLEY... SOUTHWESTERN LEE AND SOUTH CENTRAL ESTILL. AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSMONT...OR 7 MILES WEST OF BEATTYVILLE...MOVING SOUTH AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSMONT AROUND 120 PM EDT...IDA MAY AROUND 125 PM EDT...BANFORD AROUND 130 PM EDT...EARNESTVILLE AROUND 140 PM EDT...WILD DOG AROUND 145 PM EDT... RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 33 min |
| Jul 5, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 39 min |
| Jul 5, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 44 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 61 min |
| Jul 5, 2:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| Jul 5, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Jul 5, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 41 min |
| Jul 5, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 23 min |
| Jul 5, 2:24 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Magoffin, Menifee, Morgan, Powell, Wolfe | 36 min |
| Jul 5, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 31 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 36 min |
| Jul 5, 2:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 34 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Perry, Wolfe | 46 min |
| Jul 5, 2:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 14 min |
| Jul 5, 2:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 43 min |
| Jul 5, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 32 min |
| Jul 5, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more | 45 min |
| Jul 5, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 36 min |
| Jul 5, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Wolfe | 31 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 68 min |
| Jul 5, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Lee and 5 more | 47 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 26 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 60 min |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 59 min |
| Jul 5, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 67 min |
| Jul 5, 4:34 PM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Leslie, Perry | 2 hr |
| Jul 5, 4:38 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 2 hr |
| Jul 5, 5:38 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 78 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.